MAUDE Adverse Event Report: CORDIS CORPORATION FEMORAL 55CM KIT OPTEASE; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION FEMORAL 55CM KIT OPTEASE; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466F230AF
Health Effect - Clinical Codes Pulmonary Embolism (1498); Coagulation Disorder (1779); Obstruction/Occlusion (2422); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: other, senior counsel, litigation.Please note that the exact event date is unknown and the event date is the complaint awareness date.(b)(4).As reported a patient underwent placement of an optease vena cava filter.The filter subsequently malfunctioned and caused injury and damage to the patient.The patient reported becoming aware of blood clots, clotting and or occlusion of the inferior vena cava (ivc), approximately thirteen months post implant.The patient also reported experiencing clots in lungs, pressure in chest from the inability to get rid of fluid, anxiety, depression, and edema which caused leg pain, making walking difficult and limits mobility.The patient also reported that the device is unable to be retrieved, but there have been no documented attempts to remove the device.Approximately five months post implant an abdominal computed tomography (ct) scan was done to evaluate the inferior vena cava.The findings noted cholecystectomy clips, several subcutaneous venous collaterals, ivc filter noted, incompletely visualized right common iliac and external iliac artery stents, and no evidence to suggest ivc perforation.Six ct images were provided, a cordis type filter is depicted in the images.The product was not returned for analysis and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Recurrent pulmonary embolism is a known potential complication of filter implantation and is listed in the instructions for use (ifu) as such.Blood clots, clotting and occlusive thrombosis within the filter and/or vasculature do not represent a device malfunction.Collateral circulation is the circulation of blood established through enlargement of minor vessels and anastomosis of vessels with those adjacent parts when a major vein or artery is functionally impaired.Clinical factors that may have influenced the reported events include patient, pharmacological, lesion characteristics or other comorbidities and not necessarily related to the implantation or malfunction of the filter.Chest pressure and leg edema do not represent a device malfunction and may be related to patient comorbidities.Anxiety is an emotion characterized by an unpleasant state of inner turmoil, often accompanied by nervous behavior, somatic complaints, and rumination.The physiological symptoms of anxiety may include, but are not limited to neurological, respiratory, cardiac, muscular, and cutaneous.Anxiety does not represent a device malfunction and may be related to underlying patient specific issues.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.Please note that this is the initial report for this product.
 
Event or Problem Description
As reported in the legal brief, a patient underwent placement of an optease vena cava filter.The filter subsequently malfunctioned and caused injury and damage to the patient.The patient is at risk of suffering injuries, possibly permanent and life-threatening, and will require extensive medical care, monitoring and treatment due to long term implant of the inferior vena cava (ivc filter).The patient suffered and will continue to suffer significant medical expenses, pain and suffering, loss of enjoyment of life, disability, and other losses, not limited to the apprehension and risk associated with retaining a defective device inside the body.Approximately five months after the index procedure an abdominal computed tomography (ct) scan was done to evaluate the inferior vena cava, unspecified injury.The images depict a cordis type ivc filter and incompletely visualized right common and external iliac venous stents.The images revealed: cholecystectomy clips, several subcutaneous venous collateral and the inferior vena cava (ivc) filter was noted.There was no evidence to suggest ivc perforation on the images.Additional information received per the patient profile form (ppf) states that the patient experienced blood clots, clotting and or occlusion of the inferior vena cava (ivc).The patient became aware of the reported events approximately thirteen months after the index procedure.The patient also experienced clots in lungs, pressure in chest from the inability to get rid of fluid, anxiety, depression and edema which caused leg pain, making walking difficult and limits mobility.The form states that the device is unable to be retrieved, but there have been no attempts to remove the device.

Brand Name
FEMORAL 55CM KIT OPTEASE
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key14407634
Report Number9616099-2022-05628
Device Sequence Number16751580
Product Code DTK
UDI-Device Identifier20705032072899
UDI-Public20705032072899
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number466F230AF
Device Catalogue Number466F230AF
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age44 YR
Patient SexFemale